Alert archive / Washington / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jun 30, 2016, 8:55 AM PDT. It took effect at Jun 30, 2016, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2016, 8:55 AM PDT (15:55 UTC)
- In effect from
- Jun 30, 2016, 3:00 PM PDT
- Expired
- Jun 30, 2016, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
018 WWUS86 KPDT 301555 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 855 AM PDT THU JUN 30 2016 ...HOT AND DRY WITH INCREASED WINDS... .ONSHORE FLOW WILL CAUSE BREEZY WINDS AND THE RELATIVE HUMIDITY WILL ALSO BE VERY LOW...CAUSING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FOR AN AREA SOUTH OF THE KITTITAS VALLEY AND THE HANFORD DISTRICT IN CENTRAL WASHINGTON. WAZ675-010000- /O.UPG.KPDT.FW.A.0002.160630T2200Z-160701T0400Z/ /O.NEW.KPDT.FW.W.0005.160630T2200Z-160701T0400Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 855 AM PDT THU JUN 30 2016 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE THROUGH THE DAY AND BE STRONGEST IN THE LATE AFTERNOON AND EVENING. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
883 WWUS86 KPDT 302211 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 311 PM PDT THU JUN 30 2016 ...HOT AND DRY WITH INCREASED WINDS... .ONSHORE FLOW WILL CAUSE BREEZY WINDS AND THE RELATIVE HUMIDITY WILL ALSO BE LOW...CAUSING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FOR AN AREA SOUTH OF THE KITTITAS VALLEY AND THE HANFORD DISTRICT IN CENTRAL WASHINGTON. WAZ675-010400- /O.CON.KPDT.FW.W.0005.000000T0000Z-160701T0400Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 311 PM PDT THU JUN 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... * TIMING...WINDS WILL INCREASE THROUGH THE DAY AND BE STRONGEST IN THE LATE AFTERNOON AND EVENING. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
939 WWUS86 KPDT 010356 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 856 PM PDT THU JUN 30 2016 ...WINDS DECREASING AND RELATIVE HUMIDITY RISING THIS EVENING... WAZ675-010500- /O.EXP.KPDT.FW.W.0005.000000T0000Z-160701T0400Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 856 PM PDT THU JUN 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... WINDS ARE SLOWLY DECREASING THIS EVENING AND RELATIVE HUMIDITY IS BEGINNING TO RISE. WHILE A COUPLE OF LOCATIONS ARE STILL HAVING INCREASED FIRE DANGER, THOSE LOCATIONS SHOULD IMPROVE IN THE NEXT HOUR OR TWO. THE THREAT AS A WHOLE HAS EASED AND SHOULD REMAIN THAT WAY FOR THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:47 AM PDT, 8 minutes earlier.
Area forecast discussion, Jun 30, 8:47 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
847 AM PDT THU JUN 30 2016
.UPDATE...Current forecast is on track, with only minor adjustments
to the maximum temepratures today. Highs across the lower elevations
should be in the upper 80s to mid 90s, with upper 70s to mid 80s
mountains. As it stands currently have no precipitation in the
forecast. Will keep an eye on Wallowa County as models do have
instability over the area for thunderstorm potential, but the mid
levels look to be capped so confidence is to low to mention in the
forecast. Overall, a quiet weather day with very warm temperatures
and mostly clear skies.
&&
.PREV DISCUSSION... /issued 430 AM PDT THU JUN 30 2016/
SHORT TERM...Today through Saturday afternoon...A westerly flow
aloft will provide dry and stable conditions through Saturday
afternoon by virtue of a dry marine push and increased onshore
surface flow today, which is bringing a somewhat cooler marine-
influenced airmass into the forecast area and ushering in a modest
cooling trend through Friday. A very weak disturbance kicked off an
isolated thunderstorm in northern Wallowa County near Flora between
1220 AM and 200 AM PDT this morning. The storm produced several
cloud-to-ground lightning strikes. Otherwise, today will be mostly
sunny and very warm with high temperatures in the mid 80s to lower
90s, except in Richland and Hanford where highs will be in the mid
90s. Highs in the mountains today will be in the 70s to lower 80s.
Polan
LONG TERM...Saturday night through Thursday...A dry westerly flow
will keep warm and dry conditions over the CWA through Sunday. There
will be some moisture and instability for a few lingering
thunderstorms over the Wallowa Mountains on Saturday evening. A Long
wave upper trough will then dig down into the Pacific Northwest.
However it will remain too dry and stable for any precipitation or
thunderstorms and the only effect will be some mid and high clouds
at times. There will be a cooling trend through Tuesday and then
temperatures will be nearly steady on Wednesday followed by warming
on Thursday. There is considerable disagreement between the long
range models toward the end of the extended period so have not made
many changes to the forecast that far out in the extended due to
uncertainty. Winds will be mostly light except Sunday through
Tuesday afternoons and evenings when winds in the Lower Columbia
Basin and adjacent valleys and the foothills of the Blue Mountains
where winds will become breezy in the afternoons/early evenings. 88
AVIATION...12Z TAFS...VFR conditions will persist through the next
24 hours with mostly clear skies except for a few mid and high
clouds. Winds will be light at all TAF sites today and tonight
except at KDLS where it will become breezy to windy this afternoon
and evening with speeds 15 to 25 kts. 88
FIRE WEATHER...Previous Discussion...Winds are expected to be higher
across the northwest portion of the Lower Columbia Basin in Fire
Weather Zone 675 today and combining this with low relative humidity
has prompted a Fire Weather Watch for ThIs afternoon and evening
across this area.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 90 57 89 61 / 0 0 0 0
ALW 91 64 90 65 / 0 0 0 0
PSC 93 60 92 64 / 0 0 0 0
YKM 93 58 90 62 / 0 0 0 10
HRI 92 60 90 64 / 0 0 0 0
ELN 87 58 84 59 / 0 0 0 10
RDM 86 46 86 53 / 0 0 0 0
LGD 87 52 86 55 / 0 0 0 10
GCD 88 51 88 54 / 0 0 0 10
DLS 88 59 87 64 / 0 0 0 10
&&
.PDT Watches/Warnings/Advisories...
OR...None.
WA...Red Flag Warning from 3 PM this afternoon to 9 PM PDT this
evening for WAZ675.
&&
89/88/90Nearby
Red Flag Warnings in Washington, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.